Alert archive / California / Wind Advisories in 2015

Wind Advisory 27, NWS Medford, OR

December 17, 2015Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Dec 17, 2015, 3:36 AM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Dec 17, 2015, 10:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2015, 3:36 AM PST (11:36 UTC)
In effect from
Dec 17, 2015, 10:00 PM PST
Expired
Dec 18, 2015, 10:00 AM PST
In force
12 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WWUS76 KMFR 171136
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
336 AM PST THU DEC 17 2015

...WINDY CONDITIONS TO IMPACT THE COAST AND AREAS EAST OF THE
CASCADES TONIGHT...

CAZ085-ORZ030-031-172345-
/O.NEW.KMFR.WI.Y.0027.151218T0600Z-151218T1600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
336 AM PST THU DEC 17 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
FRIDAY. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH...WITH HIGHER
  GUSTS LIKELY ON HIGHEST TERRAIN AND NEAR SUMMER LAKE.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING...PEAKING
  EARLY FRIDAY MORNING BEFORE DIMINISHING LATE FRIDAY MORNING..

* LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE...WARNER
  MOUNTAINS.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-PROFILE
  VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-172345-
/O.CON.KMFR.HW.A.0012.151218T0300Z-151218T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
336 AM PST THU DEC 17 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* TIMING: WINDS INCREASE THIS EVENING...PEAKING NEAR
  MIDNIGHT...AND THEN DIMINISH QUICKLY FRIDAY MORNING.

* LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH.

* IMPACTS: HIGH WINDS MAY BRING DOWN TREES MORE READILY IN 
  ALREADY-SATURATED SOILS...INCREASING POTENTIAL FOR POWER 
  OUTAGES. TRAVEL ALONG THE COAST COULD BECOME HAZARDOUS... 
  ESPECIALLY FOR HIGH-PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
843 
WWUS76 KMFR 171702
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PST THU DEC 17 2015

...WINDY CONDITIONS TO IMPACT THE COAST...SHASTA VALLEY...AND EAST
SIDE TONIGHT...

CAZ085-ORZ030-031-180515-
/O.NEW.KMFR.HW.W.0016.151218T0600Z-151218T1800Z/
/O.EXT.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
902 AM PST THU DEC 17 2015

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST FRIDAY...
...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
FRIDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST FRIDAY. 

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.
  HIGHER TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH
  UP TO 40 TO 50 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING...PEAK
  EARLY FRIDAY MORNING...THEN DIMINISHING LATE FRIDAY MORNING..

* LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER
  LAKE...PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST
  OF LAKEVIEW.

* LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND
  SUMMER LAKE...AND HIGH TERRAIN OF LAKE AND KLAMATH COUNTIES.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-
  PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING AND
  BLOWING SNOW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ021-022-180515-
/O.UPG.KMFR.HW.A.0012.151218T0300Z-151218T1200Z/
/O.NEW.KMFR.HW.W.0016.151218T0000Z-151218T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS...
HARBOR...GOLD BEACH
902 AM PST THU DEC 17 2015

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND
WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHWEST 40 TO 50 MPH WITH GUSTS UP TO 70 MPH
  POSSIBLE.

* TIMING: WINDS INCREASE THIS EVENING...PEAKING NEAR
  MIDNIGHT...THEN DIMINISH QUICKLY FRIDAY MORNING.

* LOCATIONS INCLUDE: EXPOSED AREAS ALONG HIGHWAY 101...PORT
  ORFORD...GOLD BEACH...BROOKINGS...BANDON...AND AREA CAPES AND
  HEADLANDS.

* IMPACTS: HIGH WINDS MAY BRING DOWN TREES MORE READILY IN 
  ALREADY-SATURATED SOILS...INCREASING THE POTENTIAL FOR POWER 
  OUTAGES. TRAVEL ALONG THE COAST COULD BECOME HAZARDOUS... 
  ESPECIALLY FOR HIGH-PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-180515-
/O.EXB.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
902 AM PST THU DEC 17 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST FRIDAY. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING... PEAK
  EARLY FRIDAY MORNING...THEN DIMINISH LATE FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN WEED
  AND YREKA.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-
  PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
833 
WWUS76 KMFR 172228
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PST THU DEC 17 2015

...WINDY CONDITIONS TO IMPACT THE COAST...SHASTA VALLEY...AND
EAST SIDE TONIGHT...

.A POTENT FRONTAL SYSTEM WILL SWEEP ACROSS THE FORECAST AREA THIS
EVENING INTO FRIDAY MORNING. STRONG PRESSURE GRADIENTS BETWEEN THE
SURFACE LOW TO THE NORTH AND HIGH PRESSURE TO THE SOUTH ARE LIKELY
TO RESULT IN STRONG GUSTY WINDS, PARTICULARLY ALONG THE COAST, IN
THE SHASTA VALLEY, AND ACROSS THE EAST SIDE. EXPECT TRAVEL
DIFFICULTIES ALONG AREA ROADS, WITH SATURATED SOILS AND STRONG
WINDS ALSO LIKELY RESULTING IN DOWNED TREES AND POWER OUTAGES.

CAZ085-ORZ030-031-181200-
/O.CON.KMFR.HW.W.0016.151218T0600Z-151218T1800Z/
/O.CON.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
228 PM PST THU DEC 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO 10 AM PST FRIDAY. 

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.
  HIGHER TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH
  UP TO 40 TO 50 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING...PEAK EARLY FRIDAY
  MORNING...THEN DIMINISH LATE FRIDAY MORNING.

* LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE... 
  PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST OF 
  LAKEVIEW.

* LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY
  AND SUMMER LAKE...AND HIGHER TERRAIN OF LAKE AND KLAMATH 
  COUNTIES.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING 
  AND BLOWING SNOW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ021-022-181200-
/O.CON.KMFR.HW.W.0016.151218T0000Z-151218T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS...
HARBOR...GOLD BEACH
228 PM PST THU DEC 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHWEST 40 TO 50 MPH...WITH GUSTS UP TO 70
  MPH POSSIBLE.

* TIMING: WINDS INCREASE THIS EVENING...PEAK NEAR MIDNIGHT...THEN
  DIMINISH QUICKLY EARLY FRIDAY MORNING.

* LOCATIONS INCLUDE: EXPOSED AREAS ALONG HIGHWAY 101...PORT 
  ORFORD...GOLD BEACH...BROOKINGS...BANDON...AND AREA CAPES 
  AND HEADLANDS.

* IMPACTS: HIGH WINDS MAY BRING DOWN TREES MORE READILY IN 
  ALREADY SATURATED SOILS...INCREASING THE POTENTIAL FOR POWER 
  OUTAGES. TRAVEL ALONG THE COAST COULD BECOME HAZARDOUS... 
  ESPECIALLY FOR HIGH-PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-181200-
/O.CON.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
228 PM PST THU DEC 17 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST FRIDAY. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING... 
  PEAK EARLY FRIDAY MORNING...THEN DIMINISH LATE FRIDAY 
  MORNING. 

* LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN 
  WEED AND YREKA. 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
828 
WWUS76 KMFR 181155
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
355 AM PST FRI DEC 18 2015

...WINDY CONDITIONS CONTINUE TO IMPACT THE SHASTA VALLEY AND EAST
SIDE THIS MORNING...

.A POTENT COLD FRONT WILL SWEEP THROUGH THIS MORNING. STRONG
PRESSURE GRADIENTS BETWEEN THE SURFACE LOW TO THE NORTH AND HIGH
PRESSURE TO THE SOUTH WILL CONTINUE TO RESULT IN STRONG GUSTY
WINDS... PARTICULARLY IN THE SHASTA VALLEY... AND ACROSS THE EAST
SIDE. EXPECT TRAVEL DIFFICULTIES ALONG AREA ROADS... WITH
SATURATED SOILS AND STRONG WINDS ALSO LIKELY RESULTING IN DOWNED
TREES AND POWER OUTAGES.

ORZ021-022-181300-
/O.EXP.KMFR.HW.W.0016.000000T0000Z-151218T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS...
HARBOR...GOLD BEACH
355 AM PST FRI DEC 18 2015

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING.

* WINDS: WINDS ARE DIMINISHING....SO THE WARNING WILL BE ALLOWED
  TO EXPIRE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

$$

CAZ085-ORZ030-031-181800-
/O.CON.KMFR.HW.W.0016.000000T0000Z-151218T1800Z/
/O.CON.KMFR.WI.Y.0027.000000T0000Z-151218T1800Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
355 AM PST FRI DEC 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. HIGHER
  TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH UP TO
  40 TO 50 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL PEAK THIS MORNING...THEN WILL DIMINISH LATE
  THIS MORNING.

* LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE... 
  PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST OF 
  LAKEVIEW.

* LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY 
  AND SUMMER LAKE...AND HIGHER TERRAIN OF LAKE AND KLAMATH 
  COUNTIES.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING 
  AND BLOWING SNOW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-181800-
/O.CON.KMFR.WI.Y.0027.000000T0000Z-151218T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
355 AM PST FRI DEC 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL PEAK EARLY THIS MORNING...THEN DIMINISH LATE
  THIS MORNING.

* LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN 
  WEED AND YREKA.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- 
  PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL/BPN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 16, 8:57 PM PST, 6 hours 39 minutes earlier.

Area forecast discussion, Dec 16, 8:57 PM PST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
857 PM PST WED DEC 16 2015

.UPDATE...A WARM FRONT IS MOVING OVER THE AREA TONIGHT AND
THURSDAY. THIS WILL BRING LIGHT TO MODERATE PRECIPITATION INTO THE
AREA TONIGHT AND THURSDAY. HEAVIEST PRECIPITATION WILL BE ALONG
THE COAST AND IN THE OREGON CASCADES. SNOW LEVELS WILL RISE WEST
OF THE CASCADES TONIGHT INTO THURSDAY MORNING. EAST OF THE
CASCADES AND IN THE MOUNT SHASTA AREA, THE PRECIPITATION TYPE IS
A SIGNIFICANT CONCERN WITH SNOW LEVELS REMAINING LOW THIS EVENING
INTO TONIGHT, THEN AS A WARM LAYER MOVES OVERHEAD EXPECT A CHANCE
OF LIGHT FREEZING RAIN TO DEVELOP, ESPECIALLY IN VALLEYS, TONIGHT
AND THURSDAY MORNING. THIS WOULD CAUSE  DANGEROUS TRAVEL ON AREA
ROADS. BY THURSDAY AFTERNOON EXPECT A MIX OF RAIN AND SNOW OVER
THE AREA.

BASED ON THE LATEST 00Z NAM, FREEZING RAIN CHANCES ARE HIGHEST
TONIGHT AND THURSDAY MORNING IN THE MOUNT SHASTA AREA, EASTERN
SISKIYOU COUNTY AND WESTERN MODOC COUNTY IN CALIFORNIA AND HIGHEST
IN THE KLAMATH BASIN AND PORTIONS OF SOUTHERN LAKE COUNTY IN
SOUTHERN OREGON. IN THE SOUTHERN OREGON CASCADES, THERE IS ALSO A
CHANCE OF FREEZING RAIN TONIGHT FOR AREAS NEAR LAKE OF THE WOODS
SOUTHWARD. HAVE ADDED A WINTER WEATHER ADVISORY FOR LIGHT SNOW
AND FREEZING RAIN TO SOUTH CENTRAL AND EASTERN SISKIYOU COUNTY AS
WELL AS WESTERN MODOC COUNTY. WINTER WEATHER ADVISORIES REMAIN IN
EFFECT FOR THE SOUTHERN OREGON CASCADES EAST WITH WINTER STORM
CONDITIONS OVER THE HIGHER ELEVATIONS IN THE SOUTHERN OREGON
CASCADES AND NEAR CHEMULT WHERE SNOW LEVELS ARE EXPECTED TO REMAIN
LOW.

&&

.AVIATION...FOR THE 17/00Z TAF CYCLE...VFR CONDITIONS WILL
DETERIORATE THIS EVENING THROUGH THURSDAY MORNING AS A STRONG WARM
FRONT PUSHES INTO THE FORECAST AREA FROM THE WEST. EXPECT MVFR TO
DEVELOP ACROSS THE AREA THIS EVENING, WITH SNOW LEVELS NEAR 3500
FEET. WINDS SHEAR IS EXPECTED ALONG AND NEAR THE COAST, TO INCLUDE
KOTH, BEGINNING AROUND 06Z AND CARRYING THROUGH THE TAF PERIOD TO
18Z. OVERNIGHT IFR WILL DEVELOP AND PRECIPITATION WILL INTENSIFY.
SNOW IS EXPECTED AT KLAMATH FALLS, ACCUMULATING 1-3 INCHES AT KLMT
BETWEEN 09Z AND 18Z. AROUND DAYBREAK THROUGH ABOUT 18Z SNOW COULD
MIX WITH OR CHANGE TO FREEZING RAIN OVER PORTIONS OF THE EAST SIDE,
TO INCLUDE KLMT. AN AIRPORT WEATHER WARNING IS IN EFFECT AT KLMT FOR
THIS ACCUMULATING FROZEN AND FREEZING PRECIPITATION FROM 09Z-18Z. AT
MEDFORD AIRPORT WE EXPECT LIFR CONDITIONS AROUND 15Z THURSDAY
MORNING. BTL/SPILDE

&&

.MARINE...UPDATED 345 PM PST WEDNESDAY 16 DEC 2015...MODERATE SWELL
WILL BECOME WESTERLY TONIGHT...AND SEAS WILL BECOME QUITE HAZARDOUS
AS SOUTH WINDS INCREASE TO AROUND GALE FORCE. WINDS AND SEAS REMAIN
HAZARDOUS TO SMALL CRAFT LATE TONIGHT INTO THURSDAY. A STRONG COLD
FRONT WILL MOVE THROUGH LATE THURSDAY AFTERNOON AND THURSDAY NIGHT.
EXPECT ANOTHER ROUND OF STRONG SOUTH WINDS...PERHAPS REACHING STORM
FORCE IN SOME AREAS. HAVE ISSUED A STORM WATCH FROM ABOUT 5 TO 30
NAUTICAL MILES FROM SHORE AND ALSO NEAR ALL OF THE CAPES DURING THIS
TIME FRAME WHERE GUIDANCE INDICATES BOUNDARY LAYER WINDS SOLIDLY IN
THE 50-55KT RANGE. SEA HEIGHTS PROBABLY REACH OR PERHAPS EVEN EXCEED
20 FT IN THE CORE OF THE STRONGEST WINDS. HEAVY WEST TO NORTHWEST
SWELL WILL DEVELOP THROUGH THE WEEKEND. YET ANOTHER FRONT WILL MOVE
THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. SPILDE

&&

.PREV DISCUSSION... /ISSUED 350 PM PST WED DEC 16 2015/

SHORT TERM...THROUGH SATURDAY NIGHT.
THE FRONT IS SPREADING LIGHT RAIN INTO SW OREGON THIS AFTERNOON.
SNOW LEVEL IS AROUND 4000 FEET THIS AFTERNOON SO PRECIPITATION IS
FALLING AS SNOW AT THE HIGHER MOUNTAINS. THIS FRONT WILL GRADUALLY
SPREADING MORE PRECIPITATION INTO THE CASCADES AND EAST OF THE
CASCADES THIS EVENING. WE HAVE CONTINUED THE WINTER WEATHER
ADVISORY FOR THE CASCADES. ONE MAJOR CONCERN FOR TONIGHT AND
THURSDAY IS THE TYPE OF PRECIPITATION FOR AREAS EAST OF THE
CASCADES. NORTH OF DIAMOND LAKE JUNCTION THE COLD AIR IS DEEP
ENOUGH THAT PRECIPITATION WILL BE ALL SNOW AND SNOWFALL COULD BE
HEAVY ENOUGH TO WARRANT A HEAVY SNOW WARNING OF 4 TO 7 INCHES.
ELSEWHERE IN THE KLAMATH AND TULELAKE BASINS, WE ARE CONCERNED
WITH A WARM LAYER COMING IN BETWEEN 850-700MB LAYER. THIS WOULD
LEAD TO PERIOD OF FREEZING RAIN ACROSS THE EAST SIDE. WHILE ICE
ACCUMULATION WILL NOT BE THAT GREAT, WE ARE CONCERNED THAT THE
COMBINATION OF SNOW AND FREEZING RAIN COULD LEAD TO TRAVEL
PROBLEMS, HENCE THE BASIS FOR THE WINTER WEATHER ADVISORY FOR
TONIGHT THROUGH THURSDAY. PRECIPITATION IS EXPECTED TO TURN TO ALL
RAIN BY THURSDAY AFTERNOON.

WEST OF THE CASCADES PRECIPITATION WILL BE ALL RAIN AS THE SNOW
LEVELS WILL BE ABOVE THE LOWER PASSES. SNOW LEVELS WILL RISE TO
AROUND 6000 FEET THURSDAY AFTERNOON AND STAY ABOVE THE MAJOR PASSES
THROUGH THURSDAY NIGHT. HOWEVER THE COLD FRONT IS EXPECTED TO MOVE
THROUGH BY FRIDAY AFTERNOON AND SNOW LEVELS WILL START TO COME DOWN
AGAIN...LOWERING TO 4000 FEET OVER THE SISKIYOUS AND 5000 FEET OVER
LAKE/MODOC COUNTIES. PRECIPITATION WILL BE MAINLY SHOWERY BUT THERE
WILL BE ENOUGH OF THEM THAT WE WILL NOT GO COMPLETELY DRY DURING THE
WEEKEND.

WITH CONTINUED RAIN INTO THE COASTAL MOUNTAINS...THE COQUILLE RIVER
AT COQUILLE WILL STAY ABOVE FLOOD STAGE TONIGHT...RISING TO MAJOR
FLOOD BY FRIDAY. THE SOUTH FORK OF THE COQUILLE RIVER NEAR MYRTLE
POINT IS ALSO ABOVE FLOOD STAGE BUT THE NORTH FORK OF THE COQUILLE
RIVER NEAR MYRTLE POINT IS CLOSE AND ONLY THE FLOOD WATCH IS IN
EFFECT. /FB

LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...
THERE IS GOOD AGREEMENT IN THE MODELS ON ANOTHER HEALTHY FRONTAL
SYSTEM, IN THE FORM OF A COLD OCCLUSION, MOVING THROUGH ON
SUNDAY. SNOW LEVEL INITIALLY IN THE 2500-3500 FOOT RANGE ARE
EXPECTED TO RISE ONLY TO 3000-4000 FEET. PRECIPITATION AMOUNTS
ALONG THE COAST LOOK AS IF THEY WILL BE IN THE 0.50-1.5" RANGE,
WITH 6 TO 12 INCHES OF SNOW ABOVE 6KFT FROM THE CASCADES WESTWARD.
EXPECT 3 TO 6 INCHES BETWEEN 3000 AND 6000 FEET ON THE WEST SIDE.
WINDS MAY KICK UP TO ADVISORY LEVELS IN SOME AREAS SUCH AS THE
SHASTA VALLEY AT WEED AND IN THE SUMMER LAKE AREA.

MONDAY THROUGH WEDNESDAY THERE IS GOOD AGREEMENT ON A VERY WET
FRONTAL SYSTEM MOVING INTO THE FORECAST AREA. WHAT THERE IS NOT
AGREEMENT ON IS SNOW LEVELS AND EXACTLY HOW WET. THE GFS BASED
GUIDANCE SURGES SNOW LEVELS UP TO 8KFT DURING THIS TIME PERIOD,
WHILE THE ECMWF PUSHES THEM ONLY TO ABOUT 6KFT, HIGHEST TUESDAY
MORNING. THE DECISION FOR TODAY'S FORECAST PACKAGE WAS TO SIDE
WITH MODEL CONSENSUS, AS BOTH MODELS INDICATE A STRONG JET STREAM
ACROSS THE GULF OF ALASKA FEEDING INTO THE PACIFIC NORTHWEST. THE
GFS INDICATES SLIGHT RIDGING OFFSHORE INTO THE COAST, WHEREAS THE
ECMWF SHOWS SLIGHT TROUGHING. WITH SUCH STRONG ZONAL FLOW, AND
CLIMATOLOGY AND EL NINO COMPOSITES FAVORING MORE TROUGHING IN THE
GULF OF ALASKA, A LEAN TOWARD THE ECMWF WAS TAKEN, ESPECIALLY FOR
DAY 7-8. THIS IS ALSO WHAT THE PREVIOUS FORECAST REFLECTED. THE
MADDEN JULIAN OSCILLATION IS ALSO ACTIVE, IN PHASE 4, WHICH
FAVORS NEAR TO COOLER THAN AVERAGE TEMPERATURES WITH ABOVE AVERAGE
PRECIPITATION FOR OUR FORECAST AREA. WE WILL NEED TO BE WARY OF
ANY TREND TOWARD THE GFS, AS IT WOULD PROBABLY MEAN LOTS OF WEST
SIDE FLOODING DUE TO RAIN ON SNOW WITH MODERATE TO HEAVY
PRECIPITATION IF IT WERE TO VERIFY. ENSEMBLES FAVOR MORE OF A
CONSENSUS SOLUTION WHICH WOULD EFFECTIVELY KEEP SNOW LEVELS NEAR
CLIMATOLOGY. PRELIMINARY CONSENSUS INDICATES AN ADDITIONAL 5-10
INCHES OF RAIN IN AND NEAR THE COAST RANGE DURING THIS TIME PERIOD
WITH 3-6 FEET OF ADDITIONAL SNOW IN THE MOUNTAINS ABOVE 6KFT.
TRAVELERS SHOULD PAY CLOSE ATTENTION TO FORECAST UPDATES IF THEY
WILL BE GOING ON ROADWAYS ABOVE ABOUT 3500 FEET DURING THIS TIME
PERIOD, AS WE EXPECT WINTER WEATHER IMPACTS, AT TIMES.

AN EARLY LOOK AT THE 24TH AND 25TH INDICATES A MORE SHOWERY
NORTHWEST FLOW PATTERN WITH SNOW LEVELS BETWEEN 2500 AND 3500
FEET. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR ORZ030.
     WINTER STORM WARNING UNTIL 10 AM PST THURSDAY FOR ORZ029-030.
     WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR ORZ029-031.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THURSDAY FOR ORZ027-028.

CA...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR CAZ084-085.
     WINTER WEATHER ADVISORY FROM 1 AM TO NOON PST THURSDAY FOR
     CAZ082.
     WINTER WEATHER ADVISORY FROM 1 AM TO NOON PST THURSDAY FOR
     CAZ083.

PACIFIC COASTAL WATERS...GALE WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
     FOR PZZ350-356-370-376.
     STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY UNTIL 4 PM PST THURSDAY FOR
     PZZ350-356-370-376.
     GALE WARNING UNTIL 2 AM PST THURSDAY FOR PZZ350-356-370-376.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 9:02 AM PSTHigh Wind WarningMFRModoc25 hr
Dec 16, 9:33 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas11 hr
Dec 17, 2:45 AM PSTGale WarningMFR25 hr
Dec 17, 2:45 AM PSTStorm WarningMFR22 hr
Dec 17, 3:17 AM PSTFlood WatchMFRCoos, Curry, Douglas, Josephine26 hr
Dec 17, 12:57 PM PSTAreal Flood WarningMFRCoos, Curry, Douglas, Josephine24 hr

Nearby

Wind Advisories in California, 2015Wind Advisories in Oregon, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.